Alert archive / Wisconsin / Wind Advisories in 2023
Wind Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Nov 16, 2023, 3:27 AM CST for 5 counties in Wisconsin. It took effect at Nov 16, 2023, 11:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2023, 3:27 AM CST (09:27 UTC)
- In effect from
- Nov 16, 2023, 11:00 AM CST
- Expired
- Nov 16, 2023, 7:04 PM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 156 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS73 KGRB 160927 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 327 AM CST Thu Nov 16 2023 WIZ005-010-011-018-019-161800- /O.NEW.KGRB.WI.Y.0001.231116T1700Z-231117T0200Z/ Vilas-Oneida-Forest-Lincoln-Langlade- Including the cities of Rhinelander, Tomahawk, Antigo, Lac Du Flambeau, Merrill, Eagle River, and Crandon 327 AM CST Thu Nov 16 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts to 45 to 50 mph expected. * WHERE...Langlade, Lincoln, Oneida, Vilas, and Forest Counties. * WHEN...From 11 AM this morning to 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution, especially on west to east oriented roads. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
2 follow-up statements
496 WWUS73 KGRB 161736 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1136 AM CST Thu Nov 16 2023 WIZ005-010-011-018-019-170145- /O.CON.KGRB.WI.Y.0001.000000T0000Z-231117T0200Z/ Vilas-Oneida-Forest-Lincoln-Langlade- Including the cities of Rhinelander, Tomahawk, Eagle River, Crandon, Antigo, Merrill, and Lac Du Flambeau 1136 AM CST Thu Nov 16 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Langlade, Lincoln, Oneida, Vilas, and Forest Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
520 WWUS73 KGRB 170104 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 704 PM CST Thu Nov 16 2023 WIZ005-010-011-018-019-170215- /O.CAN.KGRB.WI.Y.0001.000000T0000Z-231117T0200Z/ Vilas-Oneida-Forest-Lincoln-Langlade- Including the cities of Merrill, Antigo, Crandon, Lac Du Flambeau, Rhinelander, Eagle River, and Tomahawk 704 PM CST Thu Nov 16 2023 ...WIND ADVISORY IS CANCELLED... Wind gusts over 45 mph are no longer expected, thus the wind advisory is cancelled. Wind gusts to around 30 mph are possible this evening as a cold front moves across the region. $$ For more information, visit us at http://www.weather.gov/GreenBay Eckberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:23 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 16, 3:23 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 323 AM CST Thu Nov 16 2023 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Friday Issued at 322 AM CST Thu Nov 16 2023 Key Messages: - Much above normal temperatures continue today, then return to near normal on Friday. - Very windy conditions expected today into tonight. Wind Advisory for north central WI. Forecast Details: Temperature Trends: 925 mb temperatures will be in 11-13 C range today, which supports high temperatures well into the 60s. Used a blend of the warmest guidance sets, including the NBM 95th percentile, for highs, which should range from the lower 60s north to the middle to upper 60s south. Despite the unseasonable warmth, it doesn't appear that we'll break any records today. Strong CAA will occur in the wake of a cold frontal passage tonight into early Friday. Temperatures on Friday are expected to be about 25 degrees colder than today, with highs ranging from the middle 30s north to the lower 40s south. This is near to slightly below normal for mid-November. Winds: The pressure gradient will increase dramatically today as high pressure shifts east and a strong cold front approaches from the northwest. Mixing through 900-850 mb will tap into 45 to 60 knot winds aloft, resulting in gusts to 40 to 45 mph over most of the CWA. RAP soundings and SPC HREF ensemble mean support gusts of 45 to 50 mph over north central WI, where higher elevations will be better able to tap into 55 to 60 knot winds aloft. After extensive coordination, have opted to issue a Wind Advisory for north central WI from 11 am to 8 pm today, and a Special Weather Statement for all remaining counties. Have opted to expand the the Gale Warning farther south to include all marine zones. Gusts have come up a bit, and are now touching 35 knots in all marine zones. WSUP also showed a 60-90 percent chance of 34+ knot winds over most of our marine forecast area. Dry weather will prevail through today, but scattered showers will accompany the cold front tonight. A ridge of high pressure will return on Friday, and bring partly cloudy skies. .LONG TERM...Friday Night Through Wednesday Issued at 322 AM CST Thu Nov 16 2023 The key points from this forecast period are dry conditions and slightly above normal temps for the weekend, and the potential for the forecast area to see impacts from the interaction of a northern and southern stream system on Tuesday. Friday night through Monday...The forecast area will be under an upper-level northwest flow and surface ridging through Sunday, keeping mostly sunny and dry conditions in the forecast. The dry conditions will continue on Monday with increasing clouds, as an upper-level ridge shifts over the area. Temperatures during this time period will be a couple degrees above normal with highs in the 40s and lows in the middle to upper 20s. Tuesday and rest of the extended...Continuing to monitor the evolution of the split flow that develops over the western/central CONUS late Monday. While there is still agreement with the northern and southern stream systems phasing somewhere over the Great Lakes region on Tuesday, there are still differences regarding the strength of the systems. Flipping from its previous forecasts, the latest ECMWF now shows the forecast area being impacted by the northern stream system, as it becomes the stronger of the two systems. This would result in a cold front bringing mixed precip across the forecast area on Tuesday, with no impacts from the southern stream system. Meanwhile, the GFS has also flipped from its previous forecasts and now has a stronger southern stream system, resulting in more precip across much of the state in the form of snow. Ensemble forecasts from the GEFS and EPS are also indicating a wide spread of low track possibilities associated with the southern stream system. Regardless of any of the solutions, there is still a strong signal for the bulk of the precip to remain south and east of the forecast area. Continue to monitor later forecasts as details become clearer, especially if you have travel plans across the Midwest and Great Lakes areas on Tuesday. Much cooler temperatures and lake-effect snow showers look to follow the interaction of the systems for Wednesday through Thanksgiving Day. && .AVIATION...for 06Z TAF Issuance Issued at 1008 PM CST Wed Nov 15 2023 VFR conditions will continue through Thursday evening. Light southerly winds will continue overnight. After 08Z, low level wind shear around 240 degrees at 40 to 45 knots will develop across the area and continue through 15z Thursday. Surface winds late Thursday morning and afternoon may gust to around 35 knots from the south. Winds will gradually ease some late Thursday afternoon into Thursday evening, but gusts could still be around 30 knots before shifting to the west and then northwest. A cold front will bring a chance of rain showers to the area Thursday evening. Did add a chance of rain from 00z to 03z Friday at KAUW/KCWA/KRHI and from 03z to 06z Friday at KGRB/KATW/KMTW. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 8 PM CST this evening for WIZ005-010-011-018-019. && SHORT TERM.....Kieckbusch LONG TERM......Kruk AVIATION.......Eckberg
Hazardous weather outlook, Nov 16, 3:23 AM CST, 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 323 AM CST Thu Nov 16 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 323 AM CST Thu Nov 16 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight South to southwest winds are expected to gust to 40 to 50 mph from late this morning into the evening. The strongest gusts are expected to occur over north central Wisconsin, where a Wind Advisory has been posted. Travel conditions may become hazardous for high profile vehicles, especially on west to east oriented roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters with anemometers are urged to forward peak wind gust reports to the National Weather Service in Green Bay. LMZ521-522-541>543-170930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 323 AM CST Thu Nov 16 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight South to southwest gale force gusts are expected today and this evening. Gale Warnings are in effect for the entire marine forecast area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. Kieckbusch/Kruk
Nearby
Wind Advisories in Wisconsin, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.